MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFB310723
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have returned, and it was analyzed.Thus, an initial mdr is being filed to report the investigation results.Upon pre-decontamination of product, it was noted that the non-boston scientific libero catheter was stuck in the bard of the sheath, and it was unable to be removed.A liquid leakage test was performed with the returned non-boston scientific catheter inserted into the sheath, and a leakage was observed at its valve.The catheter was angled inside the valve which could have contributed to the leaking.Another potential reason for the leakage could be due to only the distal tip of the catheter being inserted.During post-decontamination testing, the catheter was removed from the sheath and a liquid leakage test was performed again on the sheath, and it passed specifications, since no leakage was observed on the sheath, which worked as expected, and no damage to it was noted.Also, during the borescope inspection inside the sheath noted a lip formation on the barb (entrance of side port tubing).The lip did not detach from the hub, therefore there is no concern about it.The reported allegation is not confirmed.The device returned (sureflex sheath) did not get kink.The non-boston scientific catheter that was inserted inside the sheath got stuck upon retraction.
 
Event or Problem Description
It was reported during a procedure, a sureflex steerable guiding sheath was selected for use.During the withdrawal/closure time of event, the device was difficult to insert and got kinked.A non-boston scientific catheter (japan lifeline's ring catheter libero 20p 15mm) was inserted into the sureflex and used, and when an attempt was made to remove the ring catheter, it got stuck, and it could not be moved at all.Hence, to resolve the issue, another device was used and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18977078
Report Number2124215-2024-17535
Device Sequence Number12404975
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberSSFB310723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown